Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 37, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Apr 24, 2021, 3:54 AM CDT. It took effect at Apr 24, 2021, 9:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 3:54 AM CDT (08:54 UTC)
- In effect from
- Apr 24, 2021, 9:00 PM CDT
- Expired
- Apr 25, 2021, 7:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
635 WHUS73 KLOT 240854 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 354 AM CDT Sat Apr 24 2021 LMZ740>742-241700- /O.NEW.KLOT.SC.Y.0037.210425T0200Z-210425T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 354 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CDT SUNDAY... * WHAT...Northwest to north winds to 25 kt, significant waves to 6 ft and occasional waves to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 9 PM this evening to 3 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-241700- /O.NEW.KLOT.SC.Y.0037.210425T0200Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 354 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 PM CDT SUNDAY... * WHAT...Northwest to north winds to 25 to 30 kt, significant waves to 7 ft and occasional waves to 9 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 9 PM this evening to 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Castro
7 follow-up statements
099 WHUS73 KLOT 241411 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 911 AM CDT Sat Apr 24 2021 LMZ740>742-242215- /O.CON.KLOT.SC.Y.0037.210425T0200Z-210425T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 911 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CDT SUNDAY... * WHAT...Northwest to north winds to 25 kt, significant waves to 6 ft and occasional waves to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 9 PM this evening to 3 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-242215- /O.CON.KLOT.SC.Y.0037.210425T0200Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 911 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 PM CDT SUNDAY... * WHAT...Northwest to north winds to 25 to 30 kt, significant waves to 7 ft and occasional waves to 9 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 9 PM this evening to 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
799 WHUS73 KLOT 242016 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 316 PM CDT Sat Apr 24 2021 LMZ740>742-250430- /O.CON.KLOT.SC.Y.0037.210425T0200Z-210425T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 316 PM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CDT SUNDAY... * WHAT...Northwest to north winds to 25 kt, significant waves to 6 ft and occasional waves to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 9 PM this evening to 3 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-250430- /O.CON.KLOT.SC.Y.0037.210425T0200Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 316 PM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 PM CDT SUNDAY... * WHAT...Northwest to north winds to 25 to 30 kt, significant waves to 7 ft and occasional waves to 9 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 9 PM this evening to 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
423 WHUS73 KLOT 250301 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1001 PM CDT Sat Apr 24 2021 LMZ740>742-251115- /O.CON.KLOT.SC.Y.0037.000000T0000Z-210425T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1001 PM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY... * WHAT...Northwest to north winds to 25 to 30 kt, significant waves to 6 ft and occasional waves to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Until 3 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-251115- /O.CON.KLOT.SC.Y.0037.000000T0000Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1001 PM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...Northwest to north winds to 30 kt, significant waves to 7 ft and occasional waves to 9 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
577 WHUS73 KLOT 250912 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 412 AM CDT Sun Apr 25 2021 LMZ740>742-251715- /O.CON.KLOT.SC.Y.0037.000000T0000Z-210425T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 412 AM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...North winds to 15 to 25 kt, significant waves to 6 ft, and occasional waves to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Until 3 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-251715- /O.CON.KLOT.SC.Y.0037.000000T0000Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 412 AM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds to 15 to 25 kt, significant waves to 7 ft, and occasional waves to 9 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ RC
898 WHUS73 KLOT 251420 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 920 AM CDT Sun Apr 25 2021 LMZ740>742-252000- /O.CON.KLOT.SC.Y.0037.000000T0000Z-210425T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 920 AM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-252230- /O.CON.KLOT.SC.Y.0037.000000T0000Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 920 AM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
848 WHUS73 KLOT 251955 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 255 PM CDT Sun Apr 25 2021 LMZ740>742-252100- /O.EXP.KLOT.SC.Y.0037.000000T0000Z-210425T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 255 PM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... Waves will continue to slowly subside this evening. $$ LMZ743>745-260000- /O.CON.KLOT.SC.Y.0037.000000T0000Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 255 PM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds to 20 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
977 WHUS73 KLOT 252355 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 655 PM CDT Sun Apr 25 2021 LMZ743>745-260100- /O.EXP.KLOT.SC.Y.0037.000000T0000Z-210426T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 655 PM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Waves will continue to subside this evening. As a result, the Small Craft Advisory will be allowed to expire on time at 7 PM. $$ Carlaw
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 3:36 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 24, 3:36 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
336 AM CDT Sat Apr 24 2021
.SHORT TERM...
330 AM CDT
Through Sunday...
While just 24 hours ago there had been plenty of model
discrepancy regarding the northern extent of an area of rain
showers this morning into the early afternoon, observational
trends and good model agreement allowed for a more refined/higher
confidence forecast today. As it was starting to appear in the
previous few model cycles, it's much more clear that the rain
extending into the area today will be lighter than in previous
forecasts. Seeing some scattered light showers near and south of
US-24 early this morning on the regional radar mosaic. Near term
guidance trends suggesting a relatively narrow/focused corridor of
light rain along and south of a Pontiac to Gary line, with some
spotty/occasional light rain or sprinkles possibly extending a
bit north of this. The light rain will be associated with modest
700 mb energy and 850-700 mb frontogenesis on the far northern
fringe of a southern stream wave passing well to our south.
Precipitation axis will shift back southeast by mid afternoon. For
areas north, precip chances will be tied to a cold front sweeping
south from the mid afternoon through the early evening. The core
of the mid-level short-wave will pass to our north, but tongue of
PVA extending back south will aid in large scale lift. Rather
limited moisture will keep shower coverage widely scattered
(20-40% PoPs) and any rain amounts (unfortunately) light. The
showers will shift southeast this evening near and southeast of
I-55 and then come to an end. Temperatures will be seasonably mild
today ahead of the front, in the lower to mid 60s, except a bit
cooler along the immediate lakeshore due to a lake breeze. Chilly
air mass behind the front temporarily getting to sub 0C at 850 mb
will cool temps tonight down into the mid to upper 30s (locally
low 30s far north). Other effect from the frontal passage will be
a period of brisk northwest to north winds immediately behind the
front late this afternoon into the evening with gusts of 25-30 mph.
Northerly winds will stay up enough to prevent frost formation.
Sunday will be cooler and see a sunny start inland, but cloudier
near the lake from lake induced clouds. Looking at highs only in
the lower to mid 40s near the lake due to northeasterly winds,
lower to mid 50s inland I-80 and north, and mid to upper 50s
(locally ~60F) south of I-80. A sheared mid-level short-wave in
quick west-northwest flow aloft will bring increased mid clouds
Sunday afternoon. Some models are indicating light QPF with this
feature across northern Illinois. However, with very dry low
levels (dew points in the upper teens and 20s) underneath mid-
level saturation, think that at most virga and spotty sprinkles
would be observed. Brought in some silent 10-14% PoPs, but will
let dayshift assess whether to add in some sprinkles mention.
Castro
&&
.LONG TERM...
254 AM CDT
Sunday night through Friday...
The main weather story in the extended period will first be the
very warm and breezy conditions for Monday into Tuesday, before a
cooler and potentially more active period of weather develops
across central parts of the CONUS around midweek. While confidence
remains high in having much warmer and breezy conditions for
Monday and Tuesday, confidence remains low with local forecast
specifics during the potential mid-week period of active weather.
Surface winds will turn southerly and increase on Monday
following the northward passage of a surface warm front,
associated with low pressure shifting east-northeastward from the
central Plains into the Mid-Missouri Valley. Following this
frontal passage, the surface pressure gradient will strengthen as
pressure falls overspread much of the Upper Midwest and western
Great Lakes regions. This will in turn support wind and warm
conditions for our area on Monday. High temperatures for inland
areas look to top out well into the 70s amidst 40+ mph southerly
wind gusts. Closer to the lake, especially in far northeastern IL,
conditions could remain a bit cooler due to a south-southeasterly
wind component dragging a cooler marine layer to the shore.
Breezy south-southwesterly winds and unseasonably mild conditions
will continue Monday night and Tuesday. Overnight lows Monday
night could hold in the upper 50s to low 60s, setting up a very
warm start to the day Tuesday. This will in turn lead to the
warmest day being Tuesday, as high temperatures look to get into
the low to mid 80s.
Our chances for more inclement weather will begin to increase
across the area Tuesday night into Wednesday as a surface cold
front begins to sag southward towards the area. The timing and
placement of this surface front midweek will be key as it will be
the focus for periods of showers and thunderstorms through
Thursday as a surface wave of low pressure tracks northeastward
along it. If this front shifts south of the area later Wednesday,
as some of the 00z models are suggesting, this could favor the
better axis for rain and storms remaining just to our south.
Confidence on the exact placement of this front, and hence on
where the surface wave of low pressure will track remains on the
low side at this time. We will have to keep an eye on forecast
trends the next few days.
Later in the week things look to quiet down and cool off as a
surface high shifts overhead. This should generally result in very
low chances for precipitation following the day on Thursday.
KJB
&&
.AVIATION...
For the 06Z TAFs...
Aviation concerns:
- Rain and lower ceilings at eastern sites Saturday morning
- Wind shift, gusty winds and short period of showers with cold
front Saturday afternoon
Light southwesterly winds will continue as a low pressure approaches
from the southwest and slides to our south. Rain showers associated
with this low system will skirt our southern region, to include
GYY and MDW airports, with what presently appears to be a
distinct cut-off of precipitation. Presently the location of this
showers/no showers boundary will most likely be between ORD and
MDW this morning. Ceilings further south in the heavier showers
may drop below 3000 ft, as reflected in the GYY TAF. Showers in
the south should end by early Saturday afternoon.
The passage of the one low pressure to our south will be quickly
followed by a front moving from northwest to southeast Saturday
afternoon, shifting winds from south-southwest to northwest, and
bringing gusts up to 20 kt. We expect a band of light rain showers
to move through associated with this front, so have a short TEMPO
group at all sites with light rain showers, which will end Saturday
evening. Winds will veer further north overnight Saturday, with
continued gusts to the end of the TAF periods.
BKL
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...9 PM Saturday to 3
PM Sunday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...9 PM Saturday to 7
PM Sunday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Apr 24, 3:27 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 327 AM CDT Sat Apr 24 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-250830- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 327 AM CDT Sat Apr 24 2021 /427 AM EDT Sat Apr 24 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday... Limited Non Thunderstorm Wind Risk. Tuesday... Limited Thunderstorm Risk. Limited Non Thunderstorm Wind Risk. Wednesday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-250830- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 327 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday... Hazardous conditions for small craft are likely. Tuesday... Limited Thunderstorm Risk. Wednesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Thursday... Hazardous conditions for small craft are likely. BKL Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.